Hashimoto’s diagnosed 3 years ago... increases and decreases in Synthroid the entire time based on labs and symptoms..
Recently I have been put on 88mcg Synthroid for 6 weeks after 3 weeks of no meds based on possible postpartum thyroiditis. The 3 weeks of no meds made me severely hypothyroid with a TSH of 102 and FT4 and FT3 under the norm range.
My most recent labs: (which was only 4 weeks after the start of 88mcg Synthroid)
TSH 69 (0.60 - 3.30)
FT4 0.82 (0.71 - 1.40)
Thyroid Perox AB >900 ( <9.0)
My symptoms still hypo for the most part, I've had "episodes" of hyper off and on but overall hypo symptoms. My doctor feels my labs are obviously on the way towards normal.
For the last few days I have been experiencing more hyper symptoms:
Increased heart rate slightly higher than normal (not tachycardia)
The most troublesome symptom today is my "goiter" feeling. It comes and goes and feels like someone has their hands around my throat and squeezing but not to the extent that i can't breath but very uncomfortable nonetheless. I applied a cool wash cloth but it hasn't helped. If this is just transient hyperthyroid due to hashimoto’s is there anything I can do to alleviate the goiter feeling until the “hyper” phase passes? will an over the counter anti-inflammatory help? (side note: doc did not feel any nodules, all normal ultrasound findings, only stated my thyroid gland as “enlarged”)
The goiter is stimulated by the high TSH - this should improve with normalizing TSH. With the post-partum thyroiditis concern, there may have been additional thyroid damage and your dose may need to be higher to normalize TSH.
The hyper symptoms are non-specific - it may be adjusting to the huge swing in thyroid status. Often it takes 2-4 months for things to settle down and feel back to normal.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.